Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Structural stability and group cohomology


Author: Philip J. Fleming
Journal: Trans. Amer. Math. Soc. 275 (1983), 791-809
MSC: Primary 58F10; Secondary 58B99, 58D05, 58F09
MathSciNet review: 682733
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a version of the theorem of Stowe concerning the stability of stationary points of a differentiable group action which is valid on Hilbert manifolds. This result is then used to show that the vanishing of certain cohomology groups is sufficient to guarantee structural semistability for a differentiable action of a group of finite type on a closed smooth manifold. We then apply this to groups of diffeomorphisms of the circle.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10, 58B99, 58D05, 58F09

Retrieve articles in all journals with MSC: 58F10, 58B99, 58D05, 58F09


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0682733-X
PII: S 0002-9947(1983)0682733-X
Keywords: Group of finite type, group action, Hilbert manifold, stability of stationary points, structural stability, group cohomology
Article copyright: © Copyright 1983 American Mathematical Society